Applied PDE Group
Nonlinear Partial Differential Equations in Fluid and Solid Mechanics

MT2012

A variational approximation scheme for radial polyconvex elasticity that preserves the positivity of Jacobians

​A. Miroshnikov, A.E. Tzavaras, A variational approximation scheme for radial polyconvex elasticity that preserves the positivity of Jacobians, Comm. Math. Sciences 10 (2012), 87-115
A. Miroshnikov, A.E. Tzavaras
elasticity, polyconvex, variational approximation
2012
​We consider the equations describing the dynamics of radial motions for isotropic elastic materials; these form a system of non-homogeneous con-
servation laws. We construct a variational approximation scheme that decreases the total mechanical energy and at the same time leads to physically realizable motions that avoid interpenetration of matter